Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 14, 2025, 1:16 AM CDT for 12 counties in Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 1:16 AM CDT (06:16 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 14, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4735 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS74 KEWX 140616 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 116 AM CDT Fri Mar 14 2025 TXZ171>173-183>190-202-150000- /O.NEW.KEWX.WI.Y.0005.250314T1500Z-250315T0000Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Kinney- Including the cities of Boerne, Del Rio, Fredericksburg, Leakey, Brackettville, Georgetown, Burnet, Bandera, Llano, Kerrville, Rocksprings, and Blanco 116 AM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Val Verde, Edwards, Kinney, Real, Kerr, Bandera, Gillespie, Kendall, Llano, Blanco, Burnet, and Williamson Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:56 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 14, 12:56 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1256 AM CDT Fri Mar 14 2025 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 148 PM CDT Thu Mar 13 2025 Key Messages: - Critical fire weather, breezy, and dry conditions across portions of the area Friday The low dew points and mostly sunny skies have allowed for warm temperatures this afternoon, with highs forecast to top out in the upper 80s to lower 90s for most locations, mid 90s along the Rio Grande. Cirrus will continue to increase over the region this evening, and could affect the lunar eclipse viewing late tonight. Low stratus is also forecast to develop overnight across the Coastal Plains around the time of the eclipse. The next upper level low ejects out into the central Plains Friday along with a powerful and deepening surface low. This will drag another dryline into the area during the day on Friday, as far east as the Coastal Plains before a developing sea-breeze pushes inland in the early evening. A Pacific cold front also works into the southern Edwards Plateau in the afternoon before slowing temporarily in the evening. Behind the dry line, and especially the Pacific cold front, effective mixing of higher momentum aloft downward to the surface will result in breezy conditions, and when combined with the low humidity will result in critical fire weather conditions. (see fire weather section below) In addition, some blowing dust from upstream in West Texas could impact portions of the Hill Country and southern Edwards Plateau. A secondary surge is forecast to push the Pacific cold front through the region late Friday night into Saturday morning. There are a few convective allowing and global models generating precipitation overnight/early Saturday morning along the I-35 corridor near San Marcos northeastward, in a region along the front intersecting the low level moisutre temporarily recovering. Chances of this are low (20%). && .LONG TERM... (Saturday through Thursday) Issued at 148 PM CDT Thu Mar 13 2025 Key Messages: - Critical fire weather likely Saturday with strong winds - No rain continues; Additional fire weather next week Fire weather conditions are likely to be critical again Saturday across the area following another Pacific front. Winds will become west-northwesterly at 20 to 30 mph with gusts up to 45 mph as a secondary axis of wind shifts south into the region. More details in the Fire Weather section below. Winds will decrease through the night Saturday night. High pressure will shift to the east Sunday, and winds will turn around to the south to southeast. This will lead to a warming trend for the start of next week. Tuesday should be the warmest day of the period with highs in the 80s to lower 90s. Tuesday night/Wednesday morning the next cold front will move through our CWA. This will turn the winds around to the north bringing cooler, drier air. High temperatures will be down into the 70s by Thursday. This will also bring another round of elevated to near critical fire weather for Wednesday and Thursday. && .AVIATION... (06Z TAFS) Issued at 1244 AM CDT Fri Mar 14 2025 Low clouds can be seen over the Coastal Prairies moving inland beneath a partial canopy of high cirrus. Will keep with the earlier evening projections for 08Z-09Z for the impacts of an MVFR cig over I-35 stations. DRT will remain VFR through the next 24 hours unless blowing dust becomes a bigger factor. Less blowing dust is expected over I-35, but some hints of it could reach the area. The strongest gusts should remain over the Edwards Plateau and N Hill Country where a wind advisory will likely be needed. Lighter winds are expected in the early evening, but another windy day will set up just outside the 30 hour TAF periods. && .FIRE WEATHER... Issued at 148 PM CDT Thu Mar 13 2025 Key Messages: - Red Flag Warning for critical fire weather conditions Friday - Fire Weather Watch for critical fire weather conditions Saturday Another dryline and Pacific cold front are forecast to enter the area on Friday, with critical fire weather conditions likely near the I-35 corridor west to the Rio Grande. Sustained winds 15 to 25 mph with gusts near 35 mph coinciding with RH values of 5 to 15 percent are forecast Friday afternoon along the I-35 corridor west to the Rio Grande, where a Red Flag Warning is now in effect. Wind speeds are forecast to diminish after sunset Friday, with temporary moisture recovery east of I-35. Fire weather conditions are likely to be critical again Saturday across the area following another Pacific front. West-northwest winds of 20 to 30 mph with gusts up to 45 mph will develop as a secondary axis of wind is expected to shift south into the region. Similar to Friday, the minimum relative humidity levels, will bottom out below 20%. We have issued a Fire Weather Watch for Saturday afternoon and early evening for the entire area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 78 49 76 / 20 0 0 0 Austin Bergstrom Intl Airport 54 79 48 77 / 20 0 0 0 New Braunfels Muni Airport 53 80 48 80 / 20 0 0 0 Burnet Muni Airport 51 74 44 76 / 10 0 0 0 Del Rio Intl Airport 55 80 51 82 / 0 0 0 0 Georgetown Muni Airport 54 77 46 77 / 20 0 0 0 Hondo Muni Airport 54 79 48 81 / 10 0 0 0 San Marcos Muni Airport 53 79 46 78 / 20 0 0 0 La Grange - Fayette Regional 54 79 47 76 / 30 10 0 0 San Antonio Intl Airport 56 80 50 80 / 10 0 0 0 Stinson Muni Airport 56 81 50 81 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...76 Long-Term...05 Aviation...18
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:08 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.